Sorry to include so much speculation but no one seems to have answers for me and Im starting to lose hope so Im pursuing any information I can.
please answer Im loosing my will to live.
Back in April starting April 15th I took a dietary supplement which was suppose to boost nitric oxide by boosting nitric oxide synthase. I took it for 3 days ending April 18th. The second day I notice my vision was blury and I no longer felt attraction to women. The third day this persisted I had a couple beers Friday night and woke up Saturday morning numb to everything. I could not feel pain and my sense of taste was almost gone. the whole left side of my head was numb and it felt like the left side of my brain was frozen or numb with a strange pressure on the left side of my head. and I had these spliting headaches for three months. My vision was also blury and I was completely impotent. Worrst of all I could not feel any emotions or sensations at all. Sensations that you don't even realize are there until they are gone
I saw a doctor By august the blury vision had gone away. Still mosty impotent. My libido is almost non existent. Basic sensations have returned such as surrpise. But Aside from a few flickers I had one week my libido, sadness, anger love, agitation and empathy are gone. Please help.
Saw primary care and neurologist they said my brain chemistry has been altered.
My impotence isn't psychological since I no longer get nocturnal erections. Had an MRI nothing unusual. Im worried this might be permanent.
-Side of head still numb
-strange pains in head when I brush hair
-cant feel emotions anger, sadness, empathy, irritation laughter.
-sense of pain dulled
-strange zap and cooling sensations on left side of head
-orginaly left side of head felt frozen and very painfull with headaches
-Still feels like the left side of my brain is partialy frozen or numb
-no libido cant respond to visual stimulus
I did have a concussion one year before this event. And occasionally had head pain when I worked out after.
Only thing that can cause this is supposedly post SSRI discontinuation syndrome.
But I haven’t been on these since I was 13. I took prozac, luvox and zoloft for 2 years for OCD and had a severe reaction to luvox. I havent had OCD since I was a teenager.
Neurological Research shows that Nitric oxide in large doses can kill brain cells and strip axons of their myelin.
It is suppose to play a key role in multiple schlerosis and Parkinson's and brain cell death during ischemic stroke.
Supposedly the body only produces certain amounts of nitric oxide synthase which keeps nitric oxide levels under control since nitric oxide synthase and arginine are needed to produce it but when to much is produced it kills brain cells. That is exactly what this product claims to do boost nitric oxide synthase.
The anhedonia and sexual dissfunction in casses of SSRI use is supposedly caused by a breakdown in the dopamine pathways or alteration of the amygdala.
Strangely Nitric oxide is thought to be a factor in degrading dopamine receptors during Parkinson's
SSRI’s influence nitric oxide levels and depress levels of nitric oxide synthase Im wondering if there is some kind of connection.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.